MAUDE Adverse Event Report: DEPUY SPINE INC BENGAL IMPLANT LRG 6MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SPINE INC BENGAL IMPLANT LRG 6MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 187301206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The bengal large 6mm 7 degree cage was not returned to the customer quality unit for evaluation.A review of the device history record (dhr) for the bengal large 6mm 7 degree cage could not be performed as no lot number was provided.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the bengal cage we are unable to confirm the reported issue or identify the root cause.As the device failure cannot be confirmed, this complaint will be closed with no further action.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Dr.(b)(6) was performing a c4-7 anterior cervical fusion with bengal cage and skyline anterior plate.After dr.(b)(6) completed his discectomy and decompression of the c4-5 disc space, he prepared the endplates and inserted a 5mm large footprint trial, followed by a 6mm large footprint trial.He decided the 6mm large trial was the correct fit for the disc space and asked the surgical technician to prepare a 6mm large bengal implant ((b)(4)).Once loaded on the bengal inserter ((b)(4)), dr.(b)(6) inserted the graft ((b)(4)) in the c4/5 disc space.Dr.(b)(6) used a small mallet to advance the graft into the proper position.After he applied force with the mallet to the inserter approximately 4 times, dr.(b)(6) noticed that deep grooves and surface cracks appeared on the anterior face of the implant.Dr.(b)(6) removed the implant, inspected the disc space and ensured it was free of implant fragments, and proceeded to insert a new cage ((b)(4)).The second cage was inserted into the c4-5 disc space without further incident.Patient consequence? : no.Action taken for procedure:dr.(b)(6) removed the damaged implant.The surgical technician prepared a new implant ((b)(4)), attached the implant to the inserter, and dr.(b)(6) implanted the cage without further incident.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.

Brand Name
BENGAL IMPLANT LRG 6MM 7 DEG
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7572894
Report Number1526439-2018-50527
Device Sequence Number2222166
Product Code MQP
UDI-Device Identifier10705034137100
UDI-Public(01)10705034137100
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K031635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number187301206
Device Catalogue Number187301206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1